Hail, Hamblen
- When
- August 10, 8:00 PM EST to 8:05 PM EST
- Where
- Hamblen County, Morristown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.217, -83.283
Quarter-size hail near Walter State Community College.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 4:54 PM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 554 PM EDT THU AUG 10 2006 .DISCUSSION... AN UPDATE WILL BE SENT SHORTLY TO ADD SEVERE TSTM WATCH 706...AND TO RAISE POPS TO LIKELY ACROSS ALL BUT THE SOUTHERN TIER OF COUNTIES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT THU AUG 10 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1000 AM EDT (900 AM CDT) THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS SOUTHWEST VIRGINIA AND EAST TENNESSEE... LATE THIS MORNING...A STATIONARY FRONT WAS LOCATED ACROSS THE OHIO VALLEY WITH VERY WARM...MOIST AND UNSTABLE AIR SOUTH OF THE FRONT ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE OHIO VALLEY TOWARD THE CENTRAL APPALACHIANS LATE TODAY AND TONIGHT. THIS DISTURBANCE COMBINED WITH THE VERY UNSTABLE AIR IN PLACE WILL PRODUCE WIDESPREAD THUNDERSTORMS OVER THE ILLINOIS...INDIANA AND WESTERN KENTUCKY WHICH WILL MOVE SOUTHEAST TOWARD THE CENTRAL AND SOUTHERN APPALACHIANS THIS EVENING. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND TONIGHT. SOME OF THE THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. ELSEWHERE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS TENNESSEE FRIDAY AND POSSIBLY SATURDAY. THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE EACH DAY. THE RIDGE OF HIGH PRESSURE WILL SHIFT TO THE WEST AND SOUTHWEST AS AN UPPER LEVEL TROUGH MOVES DOWN FROM THE NORTH AND NORTHEAST. THIS SHOULD RESULT IN COOLER TEMPERATURES AND FEWER THUNDERSTORMS SUNDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND FRIDAY. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
825 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG CLINTON 36.09N 84.13W
08/10/2006 ANDERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN CLAXTON AREA ON LOST RIDGE ROAD.
0756 PM HAIL 5 NW CLINTON 36.14N 84.19W
08/10/2006 E1.00 INCH ANDERSON TN LAW ENFORCEMENT
QUARTER SIZE HAIL IN BRICEVILLE, TN
0800 PM TSTM WND DMG LAKE CITY 36.22N 84.16W
08/10/2006 ANDERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON LANDS END ROAD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
828 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL BUFFALO SPRINGS 36.22N 83.57W
08/10/2006 E0.88 INCH GRAINGER TN CO-OP OBSERVER
NICKEL SIZE HAIL REPORTED IN BUFFALO SPRINGS.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
832 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG JONESVILLE 36.69N 83.12W
08/10/2006 LEE VA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
854 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
08/10/2006 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG DEERLODGE 36.20N 84.76W
08/10/2006 MORGAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
859 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
08/10/2006 HAMBLEN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter-size hail near Walter State Community College.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531441.